Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 210, NWS Shreveport, LA

November 26, 2001Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2001, 2:51 PM CST for Sabine Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2001, 2:51 PM CST (20:51 UTC)
Expired
Nov 26, 2001, 3:30 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WUUS54 KSHV 262052
SVRSHV
LAC085-262130-
/NEW.KSHV.SV.W.0121.262051-262130/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 330 PM CST

* AT 251 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ZWOLLE...
  MOVING NORTHEAST AT 30 MPH.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 330 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:00 PM CST, 51 minutes earlier.

Area forecast discussion, Nov 26, 2:00 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST MON NOV 26 2001

A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA
MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST
LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A
DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL
LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY.
SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR
NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR
SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM
THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE
ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE
WEATHER IS NOT AT OUR DOORSTEP.

03

SHV 50/55/48/56 6688
MLU 54/60/50/60 6799
TXK 48/53/43/52 5688
TYR 48/55/48/50 4677
LFK 54/59/52/58 5667

SHV...NONE.

In the hours before

Special weather statement, Nov 26, 10:49 AM CST, 4 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CST MON NOV 26 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN AN AREA BOUNDED
BY EL DORADO ARKANSAS...TO MANSFIELD LOUISIANA...TO TYLER AND
CLARKSVILLE TEXAS...AND NORTH TO DE QUEEN ARKANSAS. THIS AREA
INCLUDES SHREVEPORT AND BOSSIER CITY...TEXARKANA...AND MAGNOLIA...
AND HOPE ARKANSAS. ACROSS THE REST OF THE FOUR STATE AREA...THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE SEVERE THUNDERSTORMS ARE
EXPECTED TO OCCUR LATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT IS EXPECTED TO MOVE INTO THE WEST PART OF THE FOUR
STATE AREA LATE THIS AFTERNOON...AND PROGRESS SLOWLY EASTWARD
TONIGHT...ACROSS THE FOUR STATE AREA. ALONG AND AHEAD OF THIS FRONT
THE AIR IS UNSTABLE...WITH FAVORABLE VERTICAL TURNING OF THE WINDS...
TO SUPPORT ISOLATED SUPERCELLS WITH TORNADOES. HAIL AND HIGH WINDS
COULD OCCUR LATE TONIGHT AS THE STORMS EVOLVE INTO A SQUALL LINE.

ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:26 PM CSTSevere Thunderstorm WarningSHVDe Soto49 min
Nov 26, 2:35 PM CSTTornado WarningSHVDe Soto40 min
Nov 26, 3:24 PM CSTTornado WarningSHVSabine36 min
Nov 26, 4:23 PM CSTTornado WarningSHVUnion67 min
Nov 26, 4:26 PM CSTTornado WarningSHVBienville64 min
Nov 26, 4:43 PM CSTTornado WarningSHVLincoln62 min
Nov 26, 4:43 PM CSTTornado WarningSHVWebster32 min
Nov 26, 5:05 PM CSTTornado WarningSHVClaiborne55 min
Nov 26, 5:27 PM CSTSevere Thunderstorm WarningSHVJackson63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.